Diabetes

Diabetes is a metabolic disorder where there is increased blood sugar levels. It may be of type 1 or type 2. The early signs of diabetes include increased thirst, increased hunger and increased frequency of urination.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can chronic kidney disease cause swelling in feet and tongue?

Query: Hello doctor, I have swelling on my feet and tongue as well. KFT report was normal only my creatinin was 1.6. It is a chronic problem. I have already used Lasilactone 50 mg and Torsemide 10 mg. But no relief. I use insulin Mixtard 40 units twice and Galvus Met 50/850 1 bd for my diabetes type 2. M...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. According to your statement, you are suffering from chronic kidney disease. Now you have swelling on feet, ankles, and tongues. You have DM (diabetes mellitus) for 20 years. Do you suffer from an allergy? Or are you allergic to some foods, medications, irritants, et...  Read Full »

Why can I not gain weight?

Query: Hi doctor, I am a 60 year old male. My height is 5'9" and my weight 150 lbs. Diagnosed with type 2 diabetes three years ago at 140 lbs weight. I went on with Metformin 2 x 1000 mg per day. It worked well for a while, but not good enough. Then I opted Insulin and gained some weight of about 4 lbs, ...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. The most important point to remember is that diabetes is a well known cause of weight loss. I would also suggest to obtain age appropriate cancer screening, which would be a prostate exam plus PSA (prostate specific antigen) and colonoscopy in your case. I want to high...  Read Full »

What is the recommended treatment for burning sensation on urination in a diabetic patient?

Query: Hi doctor, This is regarding my mother, who is 67 years old and has a previous history of slightly high BP and sugar and she is taking medicines for both. The issue is that on Sunday she experienced a burning sensation while urinating and then the sensation was gone, but on Monday night she again ...  Read Full »


Dr. Ankush Jairath

Urologist

Answer: Hello, Welcome to icliniq.com. Sorry to hear about your mother's problem. Most probably your mother is having a urinary tract infection (UTI) which is quite common at her age but still not normal. I recommend (as she is diabetic as well as hypertensive) to get investigated. The following test sho...  Read Full »

What are prediabetic, diabetic, and IGT?

Query: Hi doctor,My friend advised me to check my glucose on her glucometer. The results were as follows after eating a meal with the following nutrition specs: Carbohydrates 98 g, fiber 21 g, protein 28 g, fat: 27 g, saturated fat: 4.5 g, calories: 720. Blood sugar after 1 hour 113, after 2 hours 131 an...  Read Full »


Dr. Geeta Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Why are you worried that you have diabetes? Do you have polyuria that is increased frequency or volume of urination or any positive family history or numbness of the feet? Whatever the cause might be with the values you have sent I can assure you that you are not even pre...  Read Full »

My mom's diabetes medicines are making her feel dizzy and weak. Please help.

Query: Hi doctor, My mother is 53 years old. She is a diabetic and under medication. Her list of medications is as follows: For diabetes, Glyciphage SR 1 gm (1-0-1) and Volibo 0.2 (0-1-0). For cholesterol, Stator 10 (0-0-1) and for stamina, Stamina-OD (1-0-0). Under medication, her sugar levels before ...  Read Full »


Dr. Sandeep V Nair

Diabetologist, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. As I can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control. The target blood sugar values that your mother should attain are between 100 and 130 before food and betwee...  Read Full »

I have persistent cough and fast breathing. Should I get angiography?

Query: Hi doctor, My mother is 62 years old. She is under regular medicine for BP. Since five years she is taking Olmy-D 20 mg and Cilapam plus at night. She is suffering from prolonged cough and fast breathing after long walk and climbing stairs. I am attaching her recent ECG, echo and x-ray reports. Pl...  Read Full »


Dr. Prashant Valecha

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Your mom is hypertensive. On Olmy-D (Olmesartan), if her blood pressure is controlled then the treatment is fine. Cilapam (Escitalopram) is for anxiety (grossly). Is she having chest pain like symptom on exertion or at rest? If no then no need of GTN (Nitroglycerine). Che...  Read Full »

My mother has waist and stomach pain. Do the recommended prescription direct right treatment?

Query: Hello doctor, My mother is 64 years old and is suffering from several kinds of diseases e.g. BP, thyroid, sugar, cholesterol. She is taking medicines regularly as prescribed by the doctor. Her medications are Tripride 2, Altroxin 50, Stamlovita, Met XL 25, Losartan, Atorva 10 mg. Presently she...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. I have gone through the provided details and treatment prescription from various doctors. (attachment removed to protect patient identity). Although, it will not be possible for me to comment on whether the treatment is right or wrong (without seeing the patient), bu...  Read Full »

My diabetic father has hypothyroidism. Kindly suggest medication that suits him.

Query: Hello doctor, My father is suffering from hypothyroidism and was having thyroxine 137.5 mg for the past four months but on his own started 125 mg from the past two months. Report readings: T3 - 1.04. T4 - 12.60. TSH - 0.11. He is a diabetic and even had angioplasty done. Please suggest the bes...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I read your query and from what you have mentioned it appears that your father has overcorrected his thyroid. He must take 100 mcg Thyroxine only. Repeat his thyroid test after three months, only TSH (thyroid-stimulating hormone). His diabetes is not controlled. I wou...  Read Full »

My diabetic father is having diabetes. Should he get dialysis?

Query: Hello doctor, My father is 59 years old and suffering from diabetes for the last 15 years within control limit of sugar. Recently, he got attach with a brain hemorrhage on the right side, and he stopped to talk and his right side hand and leg become inactive. Slowly with medication and physiotherap...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have thoroughly gone through your case and can well understand your genuine health concerns. No, this is not a permanent procedure for every patient. It depends on the status of kidney functions and roughly we can predict from creatinine levels (just to make it clear...  Read Full »

Which medicine can be taken to avoid heart attack in a diabetic?

Query: Hello doctor, I am 61 years old, male, 80 kg weight 165 cm height and I am a diabetic for the past 18 years and now I am on low carbo high fate diet (Keto). I am taking now januvia 100 mg tablet 1-0-1. I had a priking pain in the heart side of chest two days back and went to a hospital they have ta...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. It shows minor disease only. So, need to focus on healthy lifestyle which I guess you must be having, which includes healthy diet like avoiding oily fatty and high calorie diet. Regular exercises like walking or brisk walking according to your capacity. Such pricking...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.